interaction of Kaletra and Yasmin birth control pills
Jan 14, 2007
I am Hiv positive with a CD4 count of 290 and undetectable viral load. I have been okay taking Kaletra and Truvada for one year until 3 months ago when i got a prescription for yasmin birth control pills and am awaiting my last shot for hep B vaccine when my labs showed my ALT as 197 and AST as 57. My doctor asked me to stop all my meds for 2 wks to get tested for hep B and c plus hepatical function of the liver. He suspects kaletra as the problem. I am scared. Do you think i have hepatitis? I tested negative before but i had sex once with a hcv man (i am a woman) normal sex. Please help!!!
Response from Dr. Pierone
Hello, and thanks for posting.
There is a lot of misunderstanding about hepatitis in general. Hepatitis simply means liver inflammation. When the liver function tests increase, as yours have, something is producing inflammation of the liver. The most common possibilities include medications, viral hepatitis, and alcohol. In a situation like yours clinicians will often stop medications in case they are the culprit while checking for viral infection at the same time. A cause can usually be determined, but only rarely would one episode of sexual contact with a HCV positive partner lead to infection. Chances are high that things will turn out fine for you, but you may need to have your regimen adjusted.
Let us know how things turn out and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.